Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Flagstaff, AZ

July 24, 2007Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 24, 2007, 8:02 PM MDT for Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 8:02 PM MDT (02:02 UTC)
Expired
Jul 24, 2007, 8:30 PM MDT
In force
28 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 PM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 24, 3:30 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE JUL 24 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS
AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY
BELOW NORMAL.

&&

.DISCUSSION...AN UPPER LEVEL LOW IS SITUATED OVER SOUTHERN
CALIFORNIA...HIGH PWS MOVING NORTHWARD UNDER PLUME OF MOISTURE ON
WV SAT PICS. UPPER LEVEL DIV ASSOCIATED WITH THE WEAK LOW. PREVIOUS
SAT LOOPS OVER THE LAST SEVERAL DAYS HAVE SHOWN WEAK MCS DEVELOPMENT
ALONG THIS BOUNDARY BETWEEN THE MID-LEVEL DRYING AND THE DEEPER
MOISTURE. THERE IS ENOUGH WEAK SYNOPTIC LIFT SUFFICIENT TO PROVIDE
AN ENVIRONMENT CONDUCIVE FOR MCS DEVELOPMENT THIS AFTERNOON AND
EVENING. SPOTTER REPORTS HAVE COME IN SHOWING THE ABILITY OF THESE
STORMS TO PRODUCE 1.5 INCHES OF RAIN IN 45 MINUTES...REPORTS COMING
IN FROM CONCHO AND PARKS. THE FLASH FLOOD WATCH WILL CONTINUE
THROUGH 900 PM MST GIVEN THE HEAVY RAIN ASSOCIATED WITH THESE
STORMS. THE MAIN AREA OF CONCERN THIS AFTERNOON WILL EXTEND FROM
NAVAJO COUNTY WESTWARD THROUGH COCONINO AND YAVAPAI COUNTIES.

A CONTINUATION OF A DEEP AND VERY MOIST SOUTHEAST FLOW IS EXPECTED
WEDNESDAY INTO THE FIRST HALF OF NEXT WEEK. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY FROM LATE
MORNING INTO THE EVENING HOURS.
&&

.AVIATION...FOR THE 00Z PACKAGE...NUMEROUS THUNDERSTORMS WILL
CONTINUE THIS EVENING WITH MVFR CONDITIONS ACCOMPANYING A FEW OF THE
STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN THESE STORMS AS
WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT WITH THE STORMS
TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND LOCAL AREAS
WITH HAIL UP TO A HALF INCH IN DIAMETER. MOST OF THE PRECIPITATION
SHOULD DIMINISH AFTER 06Z WEDNESDAY. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL REDEVELOP BY 18Z ON WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 900 PM
MST AZ ZONES 004>009-012-013-015>018-037>040.

&&

TC/JJ
Hazardous weather outlook, Jul 24, 11:10 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST TUE JUL 24 2007

AZZ004>018-037>040-250700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NUMEROUS THUNDERSTORMS...PRODUCING AREAS OF VERY HEAVY RAINFALL...
ARE EXPECTED ACROSS MOST OF NORTHERN ARIZONA THROUGH THIS EVENING.
THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND SMALL HAIL.
FLASH FLOODING IS LIKELY FROM THE HEAVIER AND SLOWER MOVING STORMS.
THESE STORMS HAVE THE POTENTIAL OF PRODUCING UP TO 3 INCHES OF RAIN
IN SHORT PERIODS OF TIME. DUE TO THE LIKELIHOOD OF HIGH INTENSITY
RAINFALL ...A FLASH FLOOD WATCH HAS BEEN ISSUED TO REFLECT THE
POTENTIAL FOR FLASH FLOODING...COVERING MOST OF NORTHERN ARIZONA.
SEE THE FLASH FLOOD WATCH (PRODUCT PHXFFAFGZ) FOR DETAILS OR VISIT
US ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:40 PM MDTFlash Flood WarningFGZYavapai65 min
Jul 25, 2:30 PM MDTFlash Flood WarningFGZCoconino, Yavapai90 min
Jul 25, 3:04 PM MDTFlash Flood WarningFGZYavapai86 min
Jul 25, 3:44 PM MDTFlash Flood WarningFGZGila91 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.